Experts just told Kristine Johnson of CBS 2 that for a lot of women, the option between hair and health is usually challenging.
The owner Flora Shepelsky of Designs By Flora said, “When they come in the first thing is tears. No one wants to come into a wig store.”
According to some clients of Shepelsky, wearing a wig on top of the crown can help conceal an upsetting secret. That secret is severe and often rapid hair loss.
The clients of Shepelsky also told CBS 2 that their loss of hair was caused by a response to prescription drugs.
One patient said, “I would have done anything to get my hair back, but then my health was suffering.”
When she attempted to stop the medication just to keep her hair, that patient’s health deteriorated, and she has no choice but to return back to pills.
Some women are blaming hormone therapy as the reason for their hair loss, while others are blaming a number of other drugs that mentioned hair loss as a probable side effect on their warning labels.
A patient said, “There’s nothing that has no side effects. Everything that you take they can fix one thing and something else goes wrong.”
Some patients have considered natural drugs in order to grow back their hair and boost health.
Mary Speciale had her hip surgery 18 months ago and began noticing her hair falling out after that.
She said, “I took some of the medications post-operatively and no one told me that they could cause hair loss.”
But doctors are unsure if the hair loss is caused by the medicine or the surgery.
The director of the Hair Loss and Restoration Institute, Dr. Richard Mizuguchi explained, “We don’t know if it’s due to the surgery itself or due to medication she got for anesthesia. Sometimes they’re given medications during surgery, so it’s very difficult to pinpoint.”
Specialists stated that to aid patients change to medications that do not cause hair loss, they will work with primary care physicians. They also mentioned that only a tiny part of the population experiences this type of hair loss.